Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 61, NWS Corpus Christi, TX

October 17, 2021Aransas County, Refugio County, Texas

NWS Corpus Christi, TX issued this river flood warning at Oct 17, 2021, 3:04 PM CDT for Aransas County, Refugio County, Texas. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Oct 17, 2021, 3:04 PM CDT (20:04 UTC)
Expired
Oct 18, 2021, 11:40 AM CDT
In force
21 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Aransas County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Copano Creek near Refugio (RCCT2). The gauge peaked at 12.14 ft at Oct 18, 2021, 4:00 PM CDT.

actionminormoderate5101510/1710/1810/19
Action stage
5 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08189200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

623 
WGUS44 KCRP 172004
FLWCRP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
304 PM CDT Sun Oct 17 2021

...The National Weather Service in Corpus Christi TX has issued
   a Flood Warning for the following river in Texas...

   Copano Creek near Refugio affecting Refugio and Aransas
   Counties.

For the Copano Creek...including Refugio...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/crp.

&&


TXC007-391-180215-
/O.NEW.KCRP.FL.W.0061.211017T2004Z-211018T0840Z/
/RCCT2.1.ER.211017T1936Z.211017T2000Z.211017T2240Z.NO/
304 PM CDT Sun Oct 17 2021

The National Weather Service in Corpus Christi has issued a

* Flood Warning for
  the Copano Creek Near Refugio.
* From this afternoon to late tonight.
* At 2:30 PM CDT Sunday, the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river will crest near 12.1 feet this evening, then 
  drop below flood stage early Monday morning.
* Impact...At 12.0 feet, minor lowland flooding occurs.


&&

LAT...LON 2848 9729 2854 9718 2831 9704 2822 9697
      2816 9710 2833 9717

$$
2 follow-up statements
905 
WGUS84 KCRP 180209
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
909 PM CDT Sun Oct 17 2021

...The Flood Warning is extended for the following river in Texas...

   Copano Creek near Refugio affecting Refugio and Aransas Counties.

For the Copano Creek...including Refugio...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/crp.

The next statement will be issued Monday morning at 1130 AM CDT.

&&


TXC007-391-181630-
/O.EXT.KCRP.FL.W.0061.000000T0000Z-211018T1640Z/
/RCCT2.1.ER.211017T1936Z.211018T0300Z.211018T1500Z.NO/
909 PM CDT Sun Oct 17 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Copano Creek Near Refugio.
* Until late tomorrow morning.
* At 8:30 PM CDT Sunday, the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will crest late Sunday night near 12.1 feet, 
  then begin a slow fall, dropping below flood stage late Monday 
  morning.
* Impact...At 12.0 feet, minor lowland flooding occurs.


&&

LAT...LON 2848 9729 2854 9718 2831 9704 2822 9697
      2816 9710 2833 9717

$$
585 
WGUS84 KCRP 181324
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
824 AM CDT Mon Oct 18 2021

...The Flood Warning continues for the following rivers in Texas...

  Copano Creek Near Refugio affecting Refugio and Aransas Counties.

For the Copano Creek...including Refugio...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/crp.

&&


TXC007-391-181645-
/O.CON.KCRP.FL.W.0061.000000T0000Z-211018T1640Z/
/RCCT2.1.ER.211017T1936Z.211018T1500Z.211019T0500Z.NO/
824 AM CDT Mon Oct 18 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Copano Creek Near Refugio.
* Until late this morning.
* At 7:30 AM CDT Monday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 12.2 feet 
  late this morning. It will then fall below flood stage just after 
  midnight tonight.
* Impact...At 12.0 feet, Minor lowland flooding occurs.


&&

LAT...LON 2848 9729 2854 9718 2831 9704 2822 9697
      2816 9710 2833 9717

$$

TE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Oct 17, 12:15 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Oct 17, 12:15 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1215 PM CDT Sun Oct 17 2021

.AVIATION...

VFR conditions will persist across S TX through the TAF period.
High pressure across the area will result in light northeast to
east flow through this afternoon, then becoming light and variable
overnight. Winds are expected to become southeast on Monday as
the surface high slides east. Will see mainly thin cirrus clouds,
but a few lower clouds around 3500ft will begin moving into S TX
as low level moisture begins to increase overnight.

&&

.PREV DISCUSSION... /Issued 632 AM CDT Sun Oct 17 2021/

AVIATION /12Z TAFs/...

VFR conditions will prevail through the entire period with SCT to
BKN upper level clouds. Light northeasterly to easterly winds
will persist, a few models indicate 4K ft clouds developing
overnight over the Coastal Plains due to the slight increase in
low-level moisture.

PREV DISCUSSION... /Issued 422 AM CDT Sun Oct 17 2021/

SHORT TERM (Today through Monday)...

Stay safe and enjoy this beautiful Sunday! Surface high pressure
over Southeast Texas will gradually shift east- northeastward as a
mid-level shortwave progresses through the area today. PWATs
remain well below 1.0" (less than 50th percentile), will prohibit
any rain chances but energy aloft will lead to upper- level cirrus
development. Therefore, a pleasant Sunday is in store with partly
to mostly cloudy skies, winds light out of the northeast, and
highs in the mid to upper 70s. A stray shower or two is possible
over the open waters, but moisture is still significantly limited
and therefore kept only silent PoPs.

For tonight, clouds will begin to decrease in coverage and shift
eastward as the shortwave trough moves eastward. Winds will remain
light to calm out of the northeast and with the decreasing clouds,
should lead to another efficient radiational cooling night, with lows
in the lower 50s inland to the lower 60s near the coast.

On Monday, ridging aloft will dominate leading to mostly sunny
skies; surface moisture gradually increases as the surface high
pressure shifts further into the Southeast CONUS, causing winds to
veer back onshore. Temperatures will begin to increase as warm air
advection returns, highs are expected to range from the upper 70s
across the eastern half of the CWA, to the mid 80s over the Rio
Grande Plains. Again, a stray shower is possible over the Coastal
Bend and waters (hinted by HiRes-ARW, NAM) but the lack of
sufficient moisture, lift, and confidence leads to only silent
PoPs (10%).

LONG TERM (Monday Night through Saturday)...

Mid/upper level low pressure will move from the west coast into the
midwest Tuesday into Wednesday. This low will be responsible for
several mid-level shortwaves that will pass over the region from
Wednesday through the end of the week.  Moisture return will be in
play, however deep moisture will be fairly limited, and the impulses
weak, thus rain chances are not expected to be substantial.  Will
still keep mainly slight chance PoPs daily from Thursday on for
eastern areas. By late week, a surface front moves into Texas, but
latest model runs no longer bring it this far south as the parent
low and associated energy have already moves into the northeast US.
Not confident yet on the evolution of this feature as there has been
plenty of inconsistency with models, but for now have removed
it...not that it was going to do much for our sensible weather
anyway.  Temperatures will warm back above normal through much of
the long term period. Min temps continue to increase as dpts return
to the upper 60s and lower 70s.

MARINE...

Northeasterly winds will subside to weak to moderate this morning
and continue through Sunday. Following light northeast flow
Sunday night, weak onshore flow returns Monday. Isolated showers
and thunderstorms are possible by mid-week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  59  79  66  84  /   0  10  10   0  10
Victoria          75  51  79  59  84  /   0  10  10   0  10
Laredo            78  59  84  65  88  /   0   0   0   0   0
Alice             78  54  81  61  86  /   0   0  10   0   0
Rockport          77  63  79  68  83  /   0  10  10   0  10
Cotulla           77  54  83  64  89  /   0   0   0   0   0
Kingsville        77  56  81  63  85  /   0  10  10   0   0
Navy Corpus       75  67  78  72  83  /   0  10  10   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TE/81...AVIATION
Hazardous weather outlook, Oct 17, 4:34 AM CDT, 10 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
434 AM CDT Sun Oct 17 2021

TXZ229>234-239>247-342>347-442-443-447-180945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
434 AM CDT Sun Oct 17 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

GMZ230-235-250-255-270-275-180945-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
434 AM CDT Sun Oct 17 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered thunderstorms are possible Thursday and Friday.

EMF/PH

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.